MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010301
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 03/11/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2008) is considered to be a best estimate.This emdr represents the ventralex mesh (device 1).An additional supplemental emdr was submitted to represent the mesh - ventralex (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2008 ¿ patient was diagnosed with incisional hernia thereby underwent open repair with implant of ventralex mesh (device 1).Per operative notes, ¿an incisional hernia at the mid to upper portion of his midline incision was dissected.Sac with adhesions were lysed and small ventralex mesh (device 1) was placed and sutured to the fascial defect.On (b)(6) 2009 ¿ patient was diagnosed with recurrent incisional hernia and migrated mesh thereby underwent open repair with implant of small ventralex mesh (device 2).Per operative notes, ¿an incisional hernia just above the previous incision and two small incisional hernia just beneath the previous incision was noted.The sac was reduced, and part of old mesh was seen pulled away from the fascia.The mesh was grasped and sutured to the fascia and defect was closed with sutures.Another defect in the right and left side was noted.On the right side, the defect was reduced and fascia was closed with sutures.In left side defect, fascia was removed and small ventralex mesh (device 2) was sutured to the fascia and old mesh.(device 1)¿.On (b)(6) 2010 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with implant of sepramesh ip (device 3).Per operative notes, ¿a recurrent hernia in the upper part of the incision and one just to right of the umbilicus was noted.Adhesions were removed and previously placed meshes (device 1 and 2) were noted and left intact.The multiple incisional hernias including previous incisional hernias were closed with tacks and sepramesh ip (device 3) was placed and sutured.¿.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23670868
Report Number1213643-2025-01151
Device Sequence Number15879918
Product Code FTL
UDI-Device Identifier00801741000355
UDI-Public(01)00801741000355(17)131228(10)HUSL0097
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2013
Device Catalogue Number0010301
Device Lot NumberHUSL0097
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Initial Report FDA Received Date11/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale